I have been steadily feeling better and better since last week's blood transfusion. However, I did notice some additional side effects from the Gemzar which lead me to think this chemo is not quite as tolerable as I hoped.
RASH: Dr G told me to expect a rash on my shins, which showed up briefly as a few large, red spots which were tender to the touch. I had three on my left shin, two on my right. They looked just like spider bites and went away of their own accord over a couple of days.
MOUTH SORES: I developed one sore on the side of my tongue which went away within 24 hours. Now I have two; one on the side of my tongue, but in the back where I can't see it although I can feel it, and the other on the tip of the underside of my tongue. That one is tiny, white, and also tender. I've been gargling with salt water to prevent any infection. So far these are no worse than annoying, and I haven't needed my Magic Mouthwash (xylocaine viscous solution, Zovirax®(alcohol-free), and Maalox®, or Mylanta®).
FATIGUE: This is the kicker. Even after the blood transfusion, I tire easily. Most afternoons I hit the wall around 1 PM and literally collapse on the sofa. Even if I don't sleep, I can't move for an hour or so. If I do nap in the afternoon, then I have trouble sleeping at night. I am trying to do my errands etc. each day in the morning so that I can be home by lunchtime and crash.
This morning I went to Costco, barely made it through the front door with the groceries, shoveled some food into my mouth while standing in front of the refrigerator, and staggered to the couch. I didn't sleep but zoned out quietly with Bobka the dog for an hour or so, then felt refreshed enough to bake an apple pie for Pi Day -- 3.14. (Get it?)
This is my week off chemo and I hope to recover enough to have treatment again next Monday.